| Model Number |
N/A |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/24/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the patient underwent an initial bilateral knee surgery.During the surgery, a right tibia and poly were inserted into the patient's left side.The right sided implants were correctly labeled.There was a 30 minute surgical delay to discuss the error with the surgeon, however, the implants remain implanted.The patient has not had any issues to date and has mobilized with good effect.A revision surgery is not planned at this time.Attempts have been made and all available information has been provided.
Additional Manufacturer Narrative
(b)(4).G2 : foreign country: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.Once the investigation has been completed, a follow-up mdr will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.Per the persona revision ifu, the persona revision femoral components or tibial plates are not to be used with the persona cruciate retaining (cr), medial congruent (mc) or ultra congruent (uc) articular surfaces.They are not designed to be compatible.Also, per both persona revision ifus, the persona system components are sized by matching the femoral and tibial component sizes, styles, and orientations on the product label to the information on the articular surface component label and/or product compatibility charts included in the package insert and surgical technique manual.Mismatching may result in poor surface contact and could produce pain, decrease wear resistance, produce instability of the implant, or otherwise reduce the service life of the implant.The root cause of the reported issue is attributed to off-label use due to a right tibia and right articular surface remaining implanted in the patients left knee after the error was discovered.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.